My little baby is just 4 months old. Recently the doctor gave her polio drops for better health. Then she got a fever of 102 degrees. I just visited doctor today once again and she got treated. Thanks to God she is 50% OK. regarding her health.
But why does a baby get a fever from this type of vaccine? This then is still taking time for recovery. I request if any of my dear parents (at ThriftyFun), can share their experiences? So that I may get a solution. Thanks.
By Hariprasad from south India
Most babies and sometimes grown ups get a fever after a shot. Just try to keep the fever down with a wet cool cloth, also do what the Dr. suggests. Good luck.
I got the following from Wikipedia:
A vaccine is a biological preparation that improves immunity to a particular disease. A vaccine typically contains an agent that resembles a disease-causing microorganism, and is often made from weakened or killed forms of the microbe or its toxins. The agent stimulates the body's immune system to recognize the agent as foreign, destroy it, and "recognize" it, so that the immune system can more easily recognize and destroy any of these microorganisms that it later encounters.
I believe the fever is caused because the child's body is fighting against whatever toxins were in the vaccine. Ask your Doctor about giving the baby Infant Tylenol for reducing a fever.
The doctor's office or health dept usually gives you papers letting you know this is a common reaction after any vaccine. I sometimes get one from my flu vaccine, Tylenol or Motrin will help with swelling at the site and also with any fever afterward. Fever is caused by the body's immune system fighting infections. Never stop giving your child vaccinations because of any fears about them, the risk of actually getting any one of the diseases is too great without any vaccines.
I wasn't aware they still gave polio drops to infants. Many doctors here in the US only give the vaccine in a needle. If any of your family has not been vaccinated against polio, please don't let them change the baby as the vaccine has been known to pass through the babies stool, possibly infecting a non-immunized person. By the way, any vaccine can cause a fever! Just keep your baby hydrated!
My husband was in the Air Force and we was always going over seas and with that came shots for my kids. I always took with me to the doctor's a warm wash rag in a plastic bag and baby aspirin. As soon as they got the shot I gave them the aspirin and put the warm rag on were they got the shot. They put the shot in so fast that it makes a bump and that's what hurts. The reason they get the fever is that it's a live germ and yes they do still give the drops and shots. Now I am a great grandmother and still giving advice to my grandkids
With apologies to PattyLynn, let me see if I can say what she said a little more simply:
A vaccine is a fake disease. The doctor gives them so the fake disease can teach your baby's body how to fight the real disease, if it has to. This fight against the fake disease, as with a real disease, is what causes the fever. Medicines like Tylenol (acetominofen) or Motrin (ibuprofen) can help reduce the fever if it troubles you or your baby too much. Please be sure to give your baby extra water while he or she fights the fake disease, otherwise known as the vaccine. Her body is working hard and he or she will be thirsty.
I am praying your little one will be well soon.
Add your voice! Click below to comment. ThriftyFun is powered by your wisdom!